Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 9, 2012, 10:40 PM EDT for Ashe County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 10:40 PM EDT (02:40 UTC)
- Expired
- Jul 9, 2012, 11:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
458
WWUS81 KRNK 100240
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT MON JUL 9 2012
NCZ001-100345-
ASHE NC-
1040 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY THROUGH 1145 PM
EDT...
AT 1037 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
ASHE COUNTY. THE THUNDERSTORMS WERE LOCATED BETWEEN LANSING AND
WAGONER...MOVING SLOWLY SOUTHEAST.
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. ASHE
COUNTY HAS RECEIVED REPEATED RAINFALL FROM THUNDERSTORMS THE PAST
FEW DAYS AND THE GROUND IN THIS AREA IS SATURATED. HEAVY RAINFALL
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. IF RAINFALL PERSISTS AND BECOMES MORE INTENSE A
FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED FOR THIS AREA.
LAT...LON 3645 8158 3657 8144 3654 8135 3648 8132
3645 8127 3640 8126 3639 8124 3637 8124
3636 8126 3636 8128 3637 8134 3636 8137
3633 8137
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 9:42 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 9, 9:42 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 942 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO NORTHERN NORTH CAROLINA TONIGHT BEFORE STALLING INTO TUESDAY. THIS BOUNDARY SHOULD CONTINUE TO BE A FOCUS FOR ADDED SHOWERS AND STORMS INTO TUESDAY NIGHT. THIS BOUNDARY WILL BEGIN TO DISSIPATE BY MID OR LATE WEEK BUT RESIDUAL MOISTURE COMBINED WITH HEATING AND UPPER LEVEL DISTURBANCES WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH TUESDAY/... AS OF 935 PM EDT MONDAY... MOST OF THE CONVECTION HAS SHIFTED SOUTH AND EAST OF CWA WITH OUTFLOW BOUNDARIES. DRIER AIR IS PUSHING INTO NORTHERN PORTIONS OF REGION...WHILE MOISTURE LINGERS NEAR MAIN FRONTAL BOUNDARY. OUR 8PM/00Z EVENING RNK SOUNDING HAD A PWAT AT 1.55 INCHES AND A NORTH TO NORTHEAST FLOW UP TO 4KFT. MAIN FRONTAL BOUNDARY FORECASTED TO STALL ACROSS NC TONIGHT. CHALLENGE IS HOW FAR NORTH DOES THE OVER RUNNING AND RICHEST MOIST SURGE. WITH THE LOSS OF SOLAR HEATING AND PUSH OF DRIER AIR...DIMINISH POPS TONIGHT FROM NORTH TO SOUTH. LOWERING POPS IS SUPPORTED BY WRFARW-RNK AND NAM. KEPT THE HIGHEST POPS IN THE SOUTHEAST AND CHANGE WEATHER TO SHOWERS WITH ISOLATED THUNDERSTORMS. ADDED THE MENTION OF FOG OVERNIGHT. PLAYED OVERNIGHT LOW TEMPERATURES FROM THE LOWER 60S IN THE MOUNTAINS TO AROUND 70 DEGREES IN THE SOUTHEAST. AS 0F 740 PM EDT MONDAY... CLEARED THE ENTIRE CWA FROM SEVERE THUNDERSTORM WATCH 484. THE OUTFLOW HAS SHIFTED WELL SOUTH OF OUR AREA AND THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. LOWERED POPS AND ADJUSTED TEMPERATURES FOR RAIN COOLED AREA THIS EVENING INTO TONIGHT. AS OF 710 PM EDT MONDAY... CLEARED COUNTIES WEST OF ROA AND NORTH OF 1-81 FROM SEVERE THUNDERSTORM WATCH 484. MOST OF THE CONVECTION THIS EVENING IS DEVELOPING IN THE SOUTHEAST PORTION OF CWA WHERE CAPES WERE ABOVE 2000 J/KG. AS OF 609 PM EDT MONDAY... CLEARED NORTHWEST PORTION OF CWA FROM SEVERE THUNDERSTORM WATCH 484. REST OF WATCH REMAIN IN EFFECT UNTIL 9 PM. THE MOST UNSTABLE AIR LOCATED EAST OF THE BLUE RIDGE THIS EVENING. ADJUSTED POPS AND TEMPERATURES ACCORDING TO LATEST TRENDS. WILL MAKE MORE ADJUSTMENTS AS NIGHT PROGRESSES. AS OF 245 PM EDT MONDAY... CLUSTERS OF STORMS CONTINUE TO DEVELOP ESPCLY ALONG THE NRN BLUE RIDGE AND SHOULD SPILL SLOWLY SE AS THE MAIN 85H BOUNDARY SAGS IN FROM THE NE THIS EVENING. LATEST MESO-ANALYSIS INDICATES THE BEST INSTABILITY ACROSS THE SOUTH AND SE WHERE THE BEST DCAPES EXIST SO THINKING THE BEST COVERAGE WILL FILL IN OVER THE EASTERN HALF THRU EARLY THIS EVENING WHERE WILL BE CARRYING A PERIOD OF CAT POPS. ELSW TSRA HAS BEEN LIMITED BY DEVELOPMENT FARTHER TO THE SOUTH AND WEST/NW FLOW ALOFT ATTM. MOST SHORT TERM GUIDANCE ALSO SHIFTS THE EASTERN TSRA COMPLEX TOWARD THE VA/NC BORDER THIS EVENING WHILE GRADUALLY BACK BUILDING IT TOWARD THE MOUNTAINS SO HANGING ONTO LIKELY POPS FOR MOST OF THE WEST EXCEPT FOR THE FAR NW WHERE SHOULD BE NORTH OF THE EXITING DEEPER RH/THETA-E. GIVEN VERY MOIST PWATS AND SLOW STEERING HEAVY RAIN MAY BECOME A BIGGER ISSUE SW LATER THIS EVENING AS THE SVR THREAT FADES SO SOMETHING TO WATCH. OTRW WILL GRADUALLY DIMINISH POPS FROM NORTH TO SOUTH AFTER MIDNIGHT AND COULD GO BASICALLY WITHOUT SHRA EXCLUDING THE VA/NC BORDER REGION LATE. KEPT TEMPS SIMILAR TO PREVIOUS WITH MOST SPOTS BEING ABLE TO PUNCH INTO THE 60S. BOUNDARY WILL BE JUST SOUTH OF THE AREA TUESDAY WHILE THE 85H FRONT LINGERS NEAR THE BORDER WITH A MESH OF HIGHER THETA-E STILL NORTH OF THE LOW LEVEL FRONT THRU MUCH OF THE DAY. HOWEVER THE BOUNDARY LAYER FLOW WILL BE TURNING MORE EASTERLY WHICH COULD PRODUCE A LOT MORE CLOUDS AND LESS INSTABILITY THAN EXPECTED PER THE LATEST NAM. BETTER LIFT THOUGH WILL BE CLOSER TO THE FRONT OVER SRN VA/NRN NC WITH SOME UPSLOPE COMPONENT DEVELOPING OVER THE NW NC MOUNTAINS WITH DRYING FILTERING ACROSS THE FAR NORTH. LATEST GFS LOOKS WAY OVERDONE ON PRECIP BUT GIVEN THE LATEST WETTER TRENDS OFF THE SREF AND LOCAL MODELS WILL KEEP LOW LIKELYS SRN THIRD TUESDAY...DECENT CHANCES CENTRAL AND LOW POPS NORTH. OTRW LIKELY LOW CLOUDS AND SOME FOG TO INIT...BECOMING PARTLY SUNNY BUT COOLER BEHIND THE FRONT WITH HIGHS POSSIBLY STAYING IN THE 70S IN THE WEST AND ONLY LOW/MID 80S EAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM EDT MONDAY... THROUGH THE WEEKEND SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ALONG AND SOUTH OF THE 850MB/THETA-E BOUNDARY WITH STRONGER STORMS ALONG AND SOUTH OF THE SURFACE FRONT. MODELS STALL THE 850 MB BOUNDARY ACROSS THE SOUTHERN COUNTY WARNING AREA WEDNESDAY AND THURSDAY WITH THE DEEPER MOISTURE AND INSTABILITY NOT VERY FAR SOUTH OF THE FORECAST AREA. BEST PROBABILITY OF PRECIPITATION WILL BE IN THE SOUTHERN COUNTY WARNING AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. ALSO ON WEDNESDAY SURFACE AND LOW LEVEL WINDS WILL HAVE AN EAST TO SOUTHEAST COMPONENT SO COVERAGE OF STORMS ALONG THE BLUE RIDGE MAY BE ENHANCED...EVEN WITH LITTLE SYNOPTIC FORCING AND GOOD INSTABILITY. EXPECT SCATTERED DEBRIS CLOUDS OVERNIGHT AND IN THE MORNING WITH MORE CUMULUS TYPE CLOUDS DURING THE AFTERNOON. WITH PRECIPITABLE WATER VALUES AND DEW POINTS STAYING MOIST...NOT ANTICIPATING MUCH DROP IN TEMPERATURES OVERNIGHT. AFTERNOON HIGHS WILL BE AT OR SLIGHTLY BELOW NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... UPPER RIDGING OFF THE ATLANTIC COAST BUILDS WEST JUST ENOUGH TO RAISE 500 MB HEIGHTS OVER THE MID ATLANTIC AND CAROLINA STATES SATURDAY AND SUNDAY. WEAKNESS BETWEEN THE ATLANTIC UPPER RIDGE AND THE RIDGE OVER THE WESTERN UNITED STATES AND THE AXIS OF DEEPER MOISTURE OVER THE TENNESSEE AND OHIO VALLEYS FRIDAY THROUGH SUNDAY...WILL KEEP A MAJORITY OF SHOWERS AND THUNDERSTORMS WEST OF THE FORECAST AREA. EXPECT A GRADUALLY WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES NEAR NORMAL BY SUNDAY AND MONDAY. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... AS OF 810 PM EDT MONDAY... CONVECTIVE ACTIVITY HAS SHIFTED TOWARD THE COASTAL PLAIN AND PRETTY MUCH OUT OF THE RNK CWA. WITH THE EXCEPTION OF DAN...ALL CONVECTION HAS CLEARED THE TAF SITES AND ALL MENTION OF TSRA/VCTS HAS BEEN REMOVED...EXCEPT FOR DAN WHERE I HAVE HELD ONTO VCTS FOR AN HOUR OR SO BECAUSE OF LINGERING ACTIVITY ON THE SOUTH SIDE OF THE BLUE RIDGE. WINDS HAVE GENERALLY COME AROUND TO THE NE 5-7KTS WITH A BACKDOOR FRONTAL EFFECT ACROSS THE REGION. FOR THE REMAINDER OF THE TAF VALID PERIOD...CONFIDENCE IS LOW IN HOW EVENTS WILL UNFOLD ON TUE. MODELS STALL THE FRONTAL BOUNDARY ACROSS NC...WITH OVERRUNNING/ISENTROPIC LIFT ENSUING SHORTLY THEREAFTER. THE QUESTION IS HOW FAR WILL THIS DEEPER MOISTURE SURGE NORTHWARD. IN GENERAL...THE MODELS TEND TO HOLD THE DEEPEST MOISTURE NEAR THE NC/VA BORDER. FOR NOW...HAVE ADVERTISED MVFR CIGS/VSBYS IN -SHRA BR FOR AREAS GENERALLY ALONG TO SOUTH OF I-81...AND JUST INDICATED VCSH WITH VFR CIGS TO THE NORTH...ESPECIALLY FOR BLF/LWB. MODEL TAFS GENERATE IFR CIGS...BUT HAVE NOT ADVERTISED SUCH AT THIS TIME. EXTENSIVE MID/HIGH CLOUD COVER OVERNIGHT SHOULD INHIBIT LIFR FOG DEVELOPMENT AT LWB OR ANY OTHER SITE FOR THAT MATTER...BUT GIVEN LWB HAD A PRETTY GOOD RAIN THIS AFTERNOON...EXPECT AT LEAST IFR VSBYS THERE. WINDS GENERALLY NE-ENE 5-8KTS THU...EXCEPT VRB03KT WV SITES. AS OF 1255 PM EDT MONDAY... WIDELY SCATTERED CONVECTION STARTING TO FIRE ACROSS THE NORTH WITH MAIN IMPACTS LIKELY TO KLYH AND KLWB DURING THE NEXT HOUR OR SO. SINCE IFFY AS TO WHETHER OR NOT EITHER AIRPORT WILL GET A STORM NEARBY WILL MAINTAIN A VCTS/TEMPO MENTION THERE AND ADD IN SOME STRONGER WIND GUSTS PENDING RELEASE COVERAGE. OTRW STILL EXPECTING STORMS TO GRADUALLY DEVELOP/PROPAGATE TO THE SOUTH THRU THE AFTERNOON/EARLY EVENING WHILE BECOMING MORE WIDESPREAD ESPCLY SOUTHERN AREAS BY LATE IN THE DAY. THEREFORE WILL INTRO A BIT MORE IN THE WAY OF VSBY RESTRICTIONS WITH MVFR/IFR POSSIBLE AT TIMES OTRW VFR OUTSIDE OF CONVECTION FOR THE MOST PART THIS AFTERNOON. STORMS SHOULD BE SLIDING INTO THE FAR SOUTHERN AREAS EARLY TONIGHT AND JUST HOW MUCH THESE ORGANIZE KEY TO HOW MUCH DRYING OCCURS OVER THE REGION. LATEST NAM HAS A MORE ROBUST BAND OF STORMS SINKING SOUTH OF THE TAF SITES VIA DENSITY OVERNIGHT WHICH WOULD LIKELY END MUCH SHRA/TSRA AFTER THIS EVENING. THUS WILL CONTINUE TO LEAN DRIER ESPCLY AFTER MIDNIGHT...BUT EXPECT SOME LOCATIONS NEAR THE VA/NC BORDER TO HAVE SHOWERS AND THUNDER CHANCES ALL NIGHT. WITH THE FRONT SOUTH OF US TONIGHT...AND SOME DRYING...MAY SEE FOG ISSUES...ALTHOUGH MODELS DO AGREE ON KEEPING IT RATHER CLOUDY SO IFR FOG AT WORST IS EXPECTED AT KLWB/KBCB/KBLF. THIS FRONT WILL BE STALLING SOUTH OF US THIS WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH AS MORE WAVES MAY TEND TO LIFT THE MOISTURE BACK NORTH BY MIDWEEK. WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE...BECOMING MORE DIURNALLY DRIVEN BY LATE IN THE WEEK OR THE START OF THE WEEKEND AS THE RESIDUAL BOUNDARY WASHES OUT. && .EQUIPMENT... TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG. THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED. N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH/KK SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/KM/WP EQUIPMENT...
Hazardous weather outlook, Jul 9, 7:51 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT MON JUL 9 2012 NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-110000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-024-WVZ043>045-110000- ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018-022-023-WVZ042-110000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- BOTETOURT-MERCER- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 7:01 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 ESE BUFFALO RIDGE 36.72N 80.19W
07/09/2012 E0.88 INCH PATRICK VA TRAINED SPOTTER
&&
KKOSTURALocal storm report, Jul 9, 7:17 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 ESE YANCEYVILLE 36.39N 79.28W
07/09/2012 CASWELL NC 911 CALL CENTER
TREE DOWN OFF ROUTE 86
&&
FISHERSpecial weather statement, Jul 9, 7:17 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT MON JUL 9 2012
VAZ032-043-100015-
HENRY VA-PATRICK VA-
717 PM EDT MON JUL 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY AND PATRICK
COUNTIES...
AT 712 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A LINE
FROM 5 MILES EAST OF BASSETT TO ARARAT...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE
STORMS. UP TO 1.0 INCH OF RAINFALL HAS ALREADY FALLEN ACROSS
NORTHERN PATRICK COUNTY DURING THE PAST HOUR. PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS CAN
BE EXPECTED DURING THE NEXT COUPLE OF HOURS IN AREAS OF HEAVY RAIN.
THESE STORMS WILL BE NEAR COLLINSVILLE...AND STUART AROUND 735 PM...
FIELDALE AROUND 740 PM...VILLA HEIGHTS...AND CRITZ AROUND 750 PM...
LEATHERWOOD AROUND 755 PM...MARTINSVILLE CITY AROUND 800 PM AND
CHATMOSS AROUND 805 PM.
LAT...LON 3655 8049 3664 8054 3665 8049 3670 8046
3682 8006 3678 8003 3679 8001 3679 8002
3683 8000 3679 7982 3680 7978 3664 7969
3657 7971 3654 7985
RABLocal storm report, Jul 9, 7:18 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 NNE JERICHO 36.36N 79.34W
07/09/2012 CASWELL NC 911 CALL CENTER
TREE DOWN OFF ROUTE 62 SOUTH
&&
FISHERSpecial weather statement, Jul 9, 8:27 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT MON JUL 9 2012
NCZ003-004-100130-
STOKES NC-SURRY NC-
827 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
PILOT MOUNTAIN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ARARAT AROUND 835 PM...PILOT MOUNTAIN STATE
PARK AROUND 900 PM...PILOT MOUNTAIN AROUND 905 PM...PINNACLE AROUND
925 PM AND VADE MECUM AROUND 930 PM.
LAT...LON 3626 8047 3626 8053 3628 8054 3628 8058
3638 8074 3647 8067 3647 8027 3626 8039
3626 8044 3624 8045
RABSpecial weather statement, Jul 9, 10:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT MON JUL 9 2012
NCZ001-100345-
ASHE NC-
1040 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY THROUGH 1145 PM
EDT...
AT 1037 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
ASHE COUNTY. THE THUNDERSTORMS WERE LOCATED BETWEEN LANSING AND
WAGONER...MOVING SLOWLY SOUTHEAST.
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. ASHE
COUNTY HAS RECEIVED REPEATED RAINFALL FROM THUNDERSTORMS THE PAST
FEW DAYS AND THE GROUND IN THIS AREA IS SATURATED. HEAVY RAINFALL
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. IF RAINFALL PERSISTS AND BECOMES MORE INTENSE A
FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED FOR THIS AREA.
LAT...LON 3645 8158 3657 8144 3654 8135 3648 8132
3645 8127 3640 8126 3639 8124 3637 8124
3636 8126 3636 8128 3637 8134 3636 8137
3633 8137
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:27 PM EDT | Special Weather Statement | RNK | Surry | 63 min |
| Jul 9, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 59 min |
| Jul 9, 10:50 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 55 min |
| Jul 10, 8:19 AM EDT | Special Weather Statement | RNK | Ashe | 56 min |
| Jul 10, 12:18 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 57 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.